MAUDE Adverse Event Report: HTL-STREFA S.A. DROPLET PEN NEEDLES 31G X 5MM

HTL-STREFA S.A. DROPLET PEN NEEDLES 31G X 5MM
Model Number 31G X 5MM
Medical Device Problem Codes Failure to Prime (1492); Infusion or Flow Problem (2964); No Flow (2991)
Health Effect - Clinical Codes Hyperglycemia (1905); Discomfort (2330)
Type of Reportable Event Malfunction
Event or Problem Description
"patient received 4 total boxes of droplet pen needles, 31g x 5mm with lot number: b56y7.Patient received 2 boxes initially, experienced problems, received an additional 2 boxes, and continued to experience problems.Patient is new to the droplet brand, and she has been using (other brand) needles for about 25 years.She has never experienced this problem before.Patient claims that many of the pen needles would not prime.She would attempt to prime the pen needles 3-5 times before the insulin pen forcefully ejected a larger amount of insulin than was last dialed: as though the pen was backed up and then shot out all the insulin that was backed-up at once.Patient would then change the pen needle and try a different one.Patient also reported that, after some of her injections, her blood sugar remained high.She claims that she would be "up all night" attempting to inject insulin to correct her sugar with no success.Patient eventually switched back to (other brand) needles and has not experienced any problems since.Patient did not seek out or receive medical attention as a result of her high blood sugar.She reports no other adverse health effects other than high blood sugar and feeling bad.Patient injects 16 units of insulin in the morning and 7 units of insulin at night using the lantus solostar pen.Patient also injects up to 3 units of insulin 6 times a day with the humalog jr.Kwikpen.Patient claims that the pharmacist at her kroger claims that other uses have had this issue before.Htl inc records only show one other complaint coming from kroger in indianapolis.We are not replacing the needles, but we are expecting samples.".

Brand Name
DROPLET PEN NEEDLES 31G X 5MM
Common Device Name
PEN NEEDLE
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL  95-035
Manufacturer (Section G)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL   95-035
Manufacturer Contact
justyna zemigala
adamowek 7
ozorkow, 95-03-5
PL   95-035
MDR Report Key16563406
Report Number9613304-2023-00003
Device Sequence Number20223993
Product Code FMI
UDI-Device Identifier05907996093069
UDI-Public(01)05907996093069(17)260901(10)B56Y7
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/01/2026
Device Model Number31G X 5MM
Device Catalogue Number8310
Device Lot NumberB56Y7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Initial Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale